skip to content

Department of Applied Mathematics and Theoretical Physics

Career

  • 2000-present: University Lecturer, DAMTP, University of Cambridge
  • 1997-2000: Research Assistant, RWTH Aachen, Germany
  • 1995-1997: Alexander von Humboldt Fellow, University of Bonn, Germany
  • 1986-1995: Research Scientist, Novosibirsk Computing Center, Russia

Research

Alexei Shadrin is a Lecturer at DAMTP and a member of the Numerical Analysis and Computational Mathematics Group therein. His area of interests lies within Approximation Theory and includes, more specifically, various aspects of spline and polynomial interpolation, shape-preserving approximation, Markov- and Landau-Kolmogorov-type inequalities between derivatives (which are, in short, the problems of numerical differentiation). His current research topics are Karlin's conjecture, Zolotarev polynomials and exact constants in the Jackson-Stechkin-type inequalities. 

Selected Publications

  • S. Foucart, Y. Kryakin, A. Shadrin, On the exact constant in the Jackson-Stechkin inequality for the uniform metric, Constr. Approx. 29 (2009), 157-179. 
  • A. Shadrin, Twelve proofs of the Markov inequality, in: Approximation Theory: a volume dedicated to Borislav Bojanov, Prof. Drinov Acad. Publ. House, Sofia, 2004, 233-298.
  • K. Kopotun, A. Shadrin, On k-monotone approximation by free-knot splines, SIAM J. Math. Anal. 34 (2003), 901-924.
  • A. Yu. Shadrin, The L∞-norm of the L2-spline projector is bounded independently of the knot-sequence: a proof of de Boor's conjecture, Acta Math. 187 (2001), 59-137.
  • K. Scherer, A. Shadrin, New upper bound for the B-spline basis condition number. II. A proof of de Boor's 2^k-conjecture, J. Approx. Theory 99 (1999), 217-229.
  • A. Shadrin, Error bounds for Lagrange interpolation, J. Approx. Theory 80 (1995), 25-49.

Publications

A Stability Barrier for Reconstructions from Fourier Samples
B Adcock, AC Hansen, A Shadrin
– SIAM J. Numer. Anal.
(2014)
52,
125
Landau-Kolmogorov inequality revisited
A Shadrin
(2012)
On Markov-Duffin-Schaeffer inequlaities with a majorant
G Nikolov, A Shadrin
– Constructive Theory of Functions: A volume in memory of Borislav Bojanov
(2012)
227
On Markov-Duffin-Schaeffer inequalities with a majorant
G Nikolov, A Shadrin
– Constructive Theory of Functions: A volume in memory of Borislav Bojanov
(2012)
227
On the exact constant in the Jackson-Stechkin inequality for the uniform metric
S Foucart, Y Kryakin, A Shadrin
– Constructive Approximation
(2009)
29,
157
On the approximation of functions by interpolating splines defined on nonuniform nets
AY Shadrin
– Sbornik Mathematics
(2007)
71,
81
On k-Monotone Approximation by Free Knot Splines.
K Kopotun, A Shadrin
– SIAM Journal on Mathematical Analysis
(2003)
34,
901
The L-norm of the L2-spline projector is bounded independently of the knot sequence: A proof of de Boor's conjecture
AY Shadrin
– Acta Mathematica
(2001)
187,
59
New Upper Bound for the B-Spline Basis Condition Number II. A Proof of de Boor's 2k-Conjecture
K Scherer, AY Shadrin
– Journal of Approximation Theory
(1999)
99,
217
Error Bounds for Lagrange Interpolation
A SHADRIN
– Journal of Approximation Theory
(1995)
80,
25
  • <
  • 2 of 4
  • >

Research Groups

Cantab Capital Institute for the Mathematics of Information
Numerical Analysis

Room

F2.03

Telephone

01223 766887